Hail, Washington
- When
- March 27, 8:50 PM CST
- Where
- Washington County, 2 mi NE of Fayetteville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.090, -94.145
A line of strong to severe thunderstorms developed along a cold front as it moved into eastern Oklahoma and northwestern Arkansas during the evening hours of March 27th. The stronger of these storms produced hail up to quarter size into the early morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A line of strong to severe thunderstorms developed along a cold front as it moved into eastern Oklahoma and northwestern Arkansas during the evening hours of March 27th. The stronger of these storms produced hail up to quarter size into the early morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 27, 7:50 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 850 PM CDT THU MAR 27 2014 ...UPDATE... .DISCUSSION... COLD FRONT IS CURRENTLY ENTERING EXTREME NW AR AND EXTENDS SOUTHWEST INTO SCNTRL OK. THUNDERSTORMS ACROSS SW MO SHOULD EVENTUALLY BACKBUILD ALONG THE FRONT INTO PARTS OF NW AR AND FAR ERN OK THE REMAINDER OF THE EVENING. STILL COULD SEE A FEW SEVERE STORMS...ALTHOUGH THE THREAT CONTINUES TO GRADUALLY DIMINISH. UPDATED PRODUCTS HAVE BEEN SENT. && .PRELIMINARY POINT TEMPS/POPS... TUL 42 59 36 70 / 10 20 10 0 FSM 50 65 41 70 / 60 70 30 0 MLC 49 64 40 70 / 20 50 10 0 BVO 37 58 32 69 / 20 20 10 0 FYV 40 61 33 64 / 60 60 30 0 BYV 39 59 37 64 / 60 60 30 0 MKO 44 61 37 70 / 20 50 10 0 MIO 38 58 35 66 / 20 20 10 0 F10 45 60 38 70 / 20 40 10 0 HHW 58 75 44 73 / 30 50 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 847 PM CDT THU MAR 27 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 847 PM CDT THU MAR 27 2014 ...EVENING SEVERE STORMS REMAIN POSSIBLE FOR FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON THROUGH TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 9 PM. DISCUSSION... THUNDERSTORMS ACROSS SOUTHWEST MISSOURI THIS EVENING MAY EVENTUALLY BUILD SOUTH AND SOUTHWESTWARD ALONG THE COLD FRONT THAT IS SLOWLY MOVING THROUGH EASTERN OKLAHOMA AND FAR NORTHWESTERN ARKANSAS. THE BEST CHANCES OF THUNDERSTORMS THE REMAINDER OF EVENING WILL BE ACROSS NORTHWEST ARKANSAS AND FAR EASTERN OKLAHOMA. WHILE THE THREAT OF SIGNIFICANT SEVERE WEATHER HAS DIMINISHED SOME...A FEW OF THESE STORMS COULD STILL PRODUCE 60 MPH WINDS AND HAIL UP TO ONE INCH IN DIAMETER. THE SEVERE STORM THREAT WILL COME TO AN END AFTER MIDNIGHT...ALTHOUGH THUNDERSTORMS MAY CONTINUE OVERNIGHT IN PARTS OF SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN FRIDAY AS THE COLD FRONT STALLS ACROSS WESTERN ARKANSAS AND PARTS OF SOUTHEAST OKLAHOMA. AN APPROACHING UPPER DISTURBANCE INTERACTING WITH THE BOUNDARY MAY RESULT IN ONE OR TWO SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS...BUT THE OVERALL WINDOW FOR SEVERE STORMS WILL BE SMALL ON FRIDAY. WARMER AND MORE SETTLED CONDITIONS ARE EXPECTED FOR THE WEEKEND...WITH INCREASED FIRE DANGER ANTICIPATED BY SUNDAY WITH WARM TEMPERATURES...INCREASING SOUTH WINDS...AND RELATIVE HUMIDITY VALUES REMAINING LOW. LOW LEVEL MOISTURE RETURN WILL LARGELY BE HELD AT BAY UNTIL THE MIDDLE OF NEXT WEEK WHEN A COLD FRONT MOVES INTO THE REGION...OFFERING THE NEXT CHANCES FOR SHOWERS AND THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT THU MAR 27 2014
ARZ001-010-011-OKZ069-280315-
ADAIR OK-BENTON AR-MADISON AR-WASHINGTON AR-
927 PM CDT THU MAR 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN BENTON...NORTHWESTERN MADISON AND WASHINGTON
IN NORTHEAST OKLAHOMA
CENTRAL ADAIR
AT 927 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK GROVE TO 3 MILES NORTH OF MARIETTA...MOVING EAST
AT 35 MPH.
A LARGE PORTION OF SOUTHEASTERN BENTON...NORTHWESTERN MADISON...
WASHINGTON AND CENTRAL ADAIR COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 1015 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9399 3576 9449 3583 9479 3633 9412
3630 9366
TIME...MOT...LOC 0227Z 263DEG 32KT 3621 9414 3588 9463The Western Arkansas radar (KSRX), 91 km away, was scanning. The volume nearest the first event began at 02:51 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505321, 505322, 505323.